With sincere apologies for my absence... I can tell you that I've missed you as much, and probably more than you've missed me. After more than three years and over 1,000 posts to my blog and then crickets for almost three weeks... I don't blame you for wondering about me!
So what's been going on? Hum... Not much cooking or baking, as you can tell! Instead of baking and cooking, I spend most of the hours I once spent in my kitchen at the gym. And sadly, not with the results I believe I deserve.
Honestly, the last pounds I want to lose have been stubborn. CLEAN is still working amazingly well for me! So since I believed the problem was with me, I stepped up my workout routine to include two hours on Mondays, Tuesdays and Saturdays and three hours each Thursday. But still, the scale has been stuck... Now I could forgive stubborn if I was stuffing my face with cheesy-nachos every day; however, as it turns out, stubborn had less to do with my efforts and more to do with a crazy prescription I took.
Seems that yours-truly is getting older. Shocking! I know...
And, to further amuse you, confirmation of my age-related condition, (for which said prescription was employed to help) came on the day I took delivery of my newconvertible mini-Cooper! Why is this funny? Because the man I love said it's usually men that buy convertibles during a mid-life crisis. In fact, he said it's not too late to trade my Cooper in for a red, T-top Corvette! Now, I can assure you that I'm not having a mid-life crisis, but the medication my doctor prescribed... Well, that was its own crisis!
I'm more than a little embarrassed by the fact that I didn't make the connection sooner. Especially since I am highly suspect of, and fanatical about never taking synthetic medications. I mean, I take no prescribed medications at all; in fact, my doctor has been trying to talk me into taking the pharmaceutical-route for almost two years. So long, ugly story short, last October, I agreed to take this toxic chemical for ten days. As it turned out, it did exactly what my doctor promised it could. But then, about a week later, my face swelled up and began to itch. People at work started to ask where I had vacationed because my face appeared tanned and glowing! Oh, my face was glowing alright... Because it was on FiRe! And after the fire, came more swelling and then peeling! I almost considered just admitting to a chemical peel gone horribly wrong because, aside from our trip to New York and cruise, I couldn't think of another reason to give for what was going on. Nevertheless, eventually things cleared up and I forgot all about it.
Then in January, just days after I learned of my promotion at work, my doctor asked me to try the medication again. Roughly a week later, had a facial. Two days following the facial, my eyes swelled up and my face was on fire again. Of course, I blamed the facial!
This time however, the prescription didn't work. What should have happened didn't happen, so I called to let my doctor know. And, while I had the nurse on the phone, I mentioned my face... A couple days later, while I was busy hiding my face from everyone at work, and explaining what I believed was a facial gone horribly wrong to those I couldn't avoid, the nurse called back to say that my doctor recommended Benadryl for the itching/swelling, and that I repeat the medication at a double-dose for another 10 days. So I took the medication. And, within two weeks my face was on fire and my eyes were swollen shut again.
If you watch The Real Housewives of Miami, and you've seen Elsa Patton, that was me! This time, what I now know was a reaction, was even worse than the two previous times - My eyes and cheeks were so swollen last week I thought all the bones in my face had dissolved! And, since I'd already thrown out hundreds of dollars worth of facial cleansers and scrubs, and my Clarisonic with them, it finally dawned on me that every time this happens, the prescription is involved. So I google'ed it, and sure enough! This is what I read: Seek medical attention right away if any of these SEVERE side effects occur: Severe allergic reactions, such as rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, eyes, lips, or tongue; bulging eyes; coughing up blood; double vision; fainting; weight gain; increased appetite; bloating; gallstones; mental or mood changes (eg, depression or worry); migraine; numbness of an arm or leg.
Now after reading all that, (and more!) I'm pretty happy that I only suffered the increase in appetite, weight gain stall and facial swelling and itching! And, if I'm completely truthful, I will tell you that mood changes, depression and worry, along with a touch of double-vision occurred too - But hello!? My Ranger is deployed - Therefore, mood changes, depression, worry and even double-vision is pretty much part of my every day until he comes home!
I had decided not to share any of this with you... But then I got another e-mail from another blog-friend this morning. And, after confessing to him what was going on, he said that telling you could help someone else. So here it is... If you're taking a medication or you've added something to your routine and suddenly things don't feel right or change, don't wait as long as I did to do the math!
In terms of the age-related condition... I'm fine. My face returned this week and along with it, I'm down 8 pounds since Sunday! Oh, and my doctor tells me that if there is a next time she prescribes for it, she's going to opt for the more natural version. Yes! I am in fact wondering why she didn't do that in the first place... But, hey! That's why they call it practicing medicine!
Okay... Now that you know why I haven't been blogging lately I have some better news to share with you... Ready!?
Oh, yes! The reason his deployment is being cut short is a good reason too, since he's been selected for Ranger school.
Yes... He is already a Ranger; however, this is where Rangers earn the opportunity to trade their Ranger Scroll for the Ranger Tab. To learn more about the distinction, read here. When Brandon first began sharing with us his desire to join the Army, it was always about being a Ranger and getting his Tab. I certainly don't need it, his dad doesn't need it, but if Brandon wants it, then we are behind him all the way.
Remember... Proud but terrified. I said it the day he enlisted and it's how I still feel today. My best day as an Army mom will come on the day I can call my son a civilian again.
Going forward, I know his selection for Ranger school means a leadership role and more deployments, which equals more danger... But for today, for just today, it means our boy is on his way home. The hotel is booked and sometime next week you'll hear of our happy reunion!
Never forget how much your prayers for our son and family are appreciated.
Finally... Before I let you get back to your busy day, I want to share with you a wonderful celebration for our family this week. You see, on March 14, 1962 my parents were married!
In the same beautiful Church where I was baptized four years later!
So... Last Sunday, mom and dad drove Mom's anniversary gift
down to Santa Barbara where they've been celebrating all week!
In a little Villa by the Sea...
My parents taught me everything I know about celebrating!
Seeing them both so happy and well makes my heart sing...
Next to the Ranger's safe return. Every time. It's all I need!
I miss blue skies. I miss palm trees. But most of all... I miss you!